Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 7
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A week cold front initiated storms in eastern Nebraska resulting in widespread hail reports with the largest size reported at 2.75.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before the first event at Aug 18, 2:38 PM CST, 2 hours 2 minutes earlier.
Area forecast discussion, Aug 18, 2:38 PM CST, 2 hours 2 minutes before
Area Forecast Discussion
National Weather Service Omaha/Valley NE
338 PM CDT Thu Aug 18 2022
.DISCUSSION...
Issued at 338 PM CDT Thu Aug 18 2022
A shortwave trough over the eastern Dakotas and western
Minnesota will continue deepen and drop south into northern Iowa
overnight. Ahead of this, a surface cold front continues to drop
southeast into northeast Nebraska this afternoon. It is forecast to
stall a bit this evening before pushing through the entire forecast
area overnight. Isolated severe storms are possible late this
afternoon into the early evening hours near the boundary as it moves
into a moderately unstable environment currently in place over
northeast Nebraska. Surface temperatures ahead of the front have
warmed into the upper 80s to around 90 in many locations. On top of
cooling mid-levels, mid-level lapse rates continue to steepen across
northeast Nebraska. 0-6km bulk shear remains around 35kts with 0-8km
around 50kts off the SPC meso page. This environment is supportive
of discrete supercells mainly capable of damaging wind gusts and
large hail. The CAMs remain in good agreement of timing with 4pm-8pm
still the main severe time-frame.
Showers may linger overnight as they approach I-80 after 03z but
severe threat is expected to wane after sunset. Depending on where
the front stalls, another round of potentially active weather is
possible for areas south of I-80 on Friday. The HRRR has started to
pick up on thunderstorm development mid-afternoon Friday along I-
80, some of which could be severe.
A warming trend is forecast as we move into early next week as upper-
level ridging builds to our west. Highs look to be primarily in the
80s for most areas. No significant precipitation is forecast during
this time.
&&
.AVIATION...(For the 18Z TAFS through 18Z Friday afternoon)
Issued at 1214 PM CDT Thu Aug 18 2022
VFR conditions are expected through much of the period with a
chance for a few strong to severe storms, primarily affecting KOFK
from near 22-24z. Some convective debris in the form of remnant
cloud cover or scattered showers is possible at both KLNK and KOMA
with variable wind gusts up to near 30kts from 00z-03z. Winds
will turn to the northwest behind a cold front passing through the
region with a few scattered showers and isolated thunderstorms
possible just beyond this TAF cycle on Friday.
&&
.OAX WATCHES/WARNINGS/ADVISORIES...
NE...None.
IA...None.
&&
DISCUSSION...Kern
AVIATION...Kern
Hazardous weather outlook, Aug 18, 2:41 PM CST, 1 hour 59 minutes before
Hazardous Weather Outlook
National Weather Service Omaha/Valley NE
341 PM CDT Thu Aug 18 2022
IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-191045-
Monona-Harrison-Shelby-Pottawattamie-Mills-Montgomery-Fremont-
Page-Knox-Cedar-Thurston-Antelope-Pierce-Wayne-Boone-Madison-
Stanton-Cuming-Burt-Platte-Colfax-Dodge-Washington-Butler-
Saunders-Douglas-Sarpy-Seward-Lancaster-Cass-Otoe-Saline-
Jefferson-Gage-Johnson-Nemaha-Pawnee-Richardson-
341 PM CDT Thu Aug 18 2022
This Hazardous Weather Outlook is for portions of southwest
Iowa...west central Iowa...east central Nebraska...northeast
Nebraska and southeast Nebraska.
.DAY ONE...Tonight and Friday
Strong to severe storms are possible through 8 PM along and north
of a David City to Fremont to Onawa, Iowa line. Wind gusts up to
60 to 65 mph are possible, as is large hail.
.DAYS TWO THROUGH SEVEN...Friday night through Thursday
Thunderstorms are again possible on Friday, especially during the
afternoon. A few storms could be strong, generally along and
south of I-80 in Nebraska.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed across northeast Nebraska this
afternoon.
Hail, Platte
- When
- August 18, 4:40 PM CST
- Where
- Platte County, 1.48 mi SSE of Rosenburg
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 41.630, -97.760
Public reported hail up to around1 inch in diameter or perhaps a bit larger. It hailed off and on for over 15 minutes with variable size. There was not a lot of large hail.
Hail, Platte
- When
- August 18, 4:56 PM CST
- Where
- Platte County, 5.74 mi SSE of Rosenburg
- Measured
- 2.75 in hail
- Reported by
- Storm Chaser
- Coordinates
- 41.570, -97.740
Storm chaser reported 2.75 inch hail.
Hail, Platte
- When
- August 18, 4:56 PM CST
- Where
- Platte County, 5.74 mi SSE of Rosenburg
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 41.580, -97.710
Trained spotter reported 1 inch hail.
Hail, Cuming
- When
- August 18, 5:10 PM CST
- Where
- Cuming County, 8.66 mi NW of Bancroft
- Measured
- 1 in hail
- Reported by
- Emergency Manager
- Coordinates
- 42.090, -96.710
Emergency manager reported 1 inch hail.
Hail, Burt
- When
- August 18, 7:10 PM CST
- Where
- Burt County, 3.78 mi SSW of Decatur
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 41.950, -96.280
Public reported a lot of hail, most of it nickel size with some stones up to 1 inch.
Hail, Burt
- When
- August 18, 7:15 PM CST
- Where
- Burt County, 4.63 mi SW of Decatur
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 41.950, -96.310
Trained spotter reported 1 inch hail.
Hail, Madison
- When
- August 19, 4:15 AM CST
- Where
- Madison County, 0.86 mi SW of Norfolk
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 42.020, -97.430
Several reports received from the public, one was for hail up to quarter size. Several reports within 1 mile of this location reported pea to half inch hail.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strike in Florida, August 18, 20221 death · 2 injured · 1 event
- Hail in Nebraska, August 18, 2022$8.2 million · 2.75 in hail · 9 events
- Wildfire in Washington, August 18 to 22, 2022$985,000 · 1 event
- Flash Flooding and Dust Storm in Arizona, August 18, 2022$93,000 · 61 kt wind · 12 events
- Wildfire in Idaho, August 18 to 31, 2022$100,000 · 1 event
- Hail and Damaging Winds in Minnesota, August 18, 2022$68,000 · 1.75 in hail · 8 events
- Flood and Damaging Winds in Florida, August 18, 2022$39,000 · 50 kt wind · 13 events
- Hail and Damaging Wind in Iowa, August 18, 2022$21,000 · 2.5 in hail · 12 events
- Flash Flood and Damaging Wind in California, August 18, 2022$20,000 · 52 kt wind · 2 events
- Heat in Texas, August 18 to 22, 20226 events
- Flash Flooding in Alabama, August 18, 20224 events
- Damaging Winds in Florida, August 18, 202250 kt wind · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1045935, 1045936, 1045937, 1045938, 1045939, 1045940, 1045941.